Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 219, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 9, 2009, 7:17 PM EST for Cherokee County, Georgia. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2009, 7:17 PM EST (00:17 UTC)
- Expired
- Dec 10, 2009, 4:57 AM EST
- In force
- 10 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Cherokee County, GA
The radar
The Atlanta radar (KFFC), 98 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Etowah River Downstream I-575 at Canton (ECTG1). The gauge peaked at 17.50 ft at Dec 9, 2009, 9:00 PM EST.
- Action stage
- 16 ft
- Minor stage
- 17 ft
- Moderate stage
- 23 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02391860, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 100017 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 717 PM EST WED DEC 09 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... ETOWAH RIVER NEAR EAST CANTON AFFECTING CHEROKEE COUNTY .HEAVY RAINFALL TUESDAY ACROSS THE AREA HAS RESULTED IN SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING DURING THE NEXT FEW DAYS. && GAC057-101417- /O.NEW.KFFC.FL.W.0219.091210T0017Z-000000T0000Z/ /ECTG1.1.ER.091209T2151Z.091209T2345Z.000000T0000Z.UU/ 717 PM EST WED DEC 09 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE ETOWAH RIVER NEAR EAST CANTON * FROM THIS EVENING UNTIL FURTHER NOTICE. * AT 6 PM EST WEDNESDAY THE STAGE WAS 17.3 FEET...AND RISING. * FLOOD STAGE IS 17.0 FEET. * THIS RIVER SHOULD CREST LATER THIS EVENING NEAR 18.0 FEET... THEN BEGIN TO FALL...BUT REMAIN ABOVE FLOOD STAGE TONIGHT. $$
2 follow-up statements
000 WGUS82 KFFC 100344 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1044 PM EST WED DEC 09 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... ETOWAH RIVER NEAR EAST CANTON AFFECTING CHEROKEE COUNTY BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES .HEAVY RAINFALL TUESDAY ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO AREAS CREEKS...STREAMS...AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING DURING THE NEXT COUPLE OF DAYS. && GAC057-101744- /O.CON.KFFC.FL.W.0219.000000T0000Z-000000T0000Z/ /ECTG1.1.ER.091209T2151Z.091210T0230Z.000000T0000Z.UU/ 1044 PM EST WED DEC 09 2009 THE FLOOD WARNING CONTINUES FOR THE ETOWAH RIVER NEAR EAST CANTON * UNTIL FURTHER NOTICE. * AT 10 PM EST WEDNESDAY THE STAGE WAS 17.5 FEET...AND FALLING SLOWLY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO CONTINUE TONIGHT. * FLOOD STAGE IS 17.0 FEET. * THE RIVER SHOULD FALL BELOW FLOOD STAGE DURING THE DAY THURSDAY. $$ GAC117-121-101743- /O.CON.KFFC.FL.W.0208.000000T0000Z-091211T1200Z/ /APHG1.1.ER.091209T0907Z.091210T0600Z.091211T0600Z.NO/ 1044 PM EST WED DEC 09 2009 THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA * UNTIL FRIDAY MORNING. * AT 10 PM EST WEDNESDAY THE STAGE WAS 9.1 FEET...AND NEARLY STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO CONTINUE THROUGH THURSDAY. * FLOOD STAGE IS 7.0 FEET. MODERATE FLOOD STAGE IS 10.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 9.2 FEET EARLY THURSDAY. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE EARLY FRIDAY MORNING. * AT 9.0 FEET...ALPHARETTA GREENWAY EXPERIENCES SIGNIFICANT FLOODING AND RESULTS IN CLOSURE OF MOST OF THE WALKING AND BIKING PATHS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 9.1 FEET ON JUL 3 2003. $$
000 WGUS82 KFFC 100957 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 457 AM EST THU DEC 10 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... ETOWAH RIVER NEAR EAST CANTON AFFECTING CHEROKEE COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... CONASAUGA RIVER NEAR ETON AFFECTING MURRAY AND WHITFIELD COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY CONASAUGA RIVER NEAR TILTON AFFECTING GORDON...MURRAY AND WHITFIELD COUNTIES CHATTOOGA RIVER NEAR SUMMERVILLE AFFECTING CHATTOOGA COUNTY OOSTANAULA RIVER NEAR CALHOUN AFFECTING FLOYD AND GORDON COUNTIES ARMUCHEE CREEK NEAR ROME 7N AFFECTING FLOYD COUNTY BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES... MONROE AND TWIGGS COUNTIES OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX COUNTIES OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. && GAC021-153-169-207-289-102357- /O.CON.KFFC.FL.W.0216.091210T1400Z-091212T1930Z/ /MACG1.1.ER.091210T1400Z.091211T0600Z.091212T1330Z.NO/ 457 AM EST THU DEC 10 2009 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR MACON * FROM LATE FRIDAY MORNING UNTIL SATURDAY AFTERNOON. * AT 4 AM THURSDAY THE STAGE WAS 16.4 FEET...AND FALLING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 18.9 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. * AT 19.0 FEET...MINOR FLOODING CONTINUES. THE MACON GREENWAY OCMULGEE HERITAGE TRAIL WILL BEGIN TO FLOOD IN AREAS JUST NORTH OF THE FIFTH STREET BRIDGE. CITIZENS OF THE TRAIL WILL NEED TO STOP USE. IN ADDITION...THE LOWEST SECTIONS OF THE CHARLES JONES GATEWAY PARK WILL FLOOD. $$ GAC091-271-315-102356- /O.CON.KFFC.FL.W.0207.000000T0000Z-000000T0000Z/ /ABBG1.2.ER.091208T1552Z.091210T1200Z.000000T0000Z.NO/ 457 AM EST THU DEC 10 2009 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR ABBEVILLE * UNTIL FURTHER NOTICE. * AT 3 AM THURSDAY THE STAGE WAS 13.8 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 14.0 FEET BY THIS MORNING THEN BEGIN FALLING THURSDAY NIGHT. * AT 14.0 FEET...MODERATE FLOODING BEGINS. ROADS TO HOMES ALONG THE WEST SIDE OF THE RIVER IN ABBEVILLE BECOME INACCESSIBLE. $$ GAC213-313-101646- /O.EXT.KFFC.FL.W.0215.000000T0000Z-091210T1646Z/ /ETNG1.1.ER.091209T1725Z.091210T0900Z.091210T1046Z.NO/ 457 AM EST THU DEC 10 2009 ...FLOOD WARNING CONTINUES FOR THE CONASAUGA RIVER NEAR ETON * UNTIL THIS AFTERNOON. * AT 4 AM THURSDAY THE STAGE WAS 13.1 FEET...AND RISING. * MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL BEGIN TO FALL LATER THIS MORNING...FALLING BELOW FLOOD STAGE THIS AFTERNOON. $$ GAC313-102356- /O.CON.KFFC.FL.W.0213.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.091209T1134Z.091210T0900Z.000000T0000Z.UU/ 457 AM EST THU DEC 10 2009 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON * UNTIL FURTHER NOTICE. * AT 4 AM THURSDAY THE STAGE WAS 18.6 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * AT 18.0 FEET...MINOR FLOODING EXPANDS INTO THE PASTURES AND FIELDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD BRIDGE. $$ GAC129-213-313-102356- /O.CON.KFFC.FL.W.0214.000000T0000Z-091211T1715Z/ /TLNG1.1.ER.091210T0953Z.091210T1800Z.091211T1115Z.NO/ 457 AM EST THU DEC 10 2009 THE FLOOD WARNING CONTINUES FOR THE CONASAUGA RIVER NEAR TILTON * UNTIL FRIDAY AFTERNOON. * AT 4 AM THURSDAY THE STAGE WAS 17.5 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 19.4 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING. * AT 18.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS OF THE WOODLAND AREAS ALONG THE RIVER. $$ GAC055-102356- /O.CON.KFFC.FL.W.0211.000000T0000Z-091211T0600Z/ /SUMG1.2.ER.091209T1128Z.091210T0130Z.091211T0000Z.NO/ 457 AM EST THU DEC 10 2009 THE FLOOD WARNING CONTINUES FOR THE CHATTOOGA RIVER NEAR SUMMERVILLE * UNTIL LATE THURSDAY NIGHT. * AT 4 AM THURSDAY THE STAGE WAS 16.5 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE THIS EVENING. $$ GAC115-129-102356- /O.CON.KFFC.FL.W.0217.000000T0000Z-000000T0000Z/ /CALG1.1.ER.091209T1922Z.091210T0815Z.000000T0000Z.UU/ 457 AM EST THU DEC 10 2009 THE FLOOD WARNING CONTINUES FOR THE OOSTANAULA RIVER NEAR CALHOUN * UNTIL FURTHER NOTICE. * AT 3 AM THURSDAY THE STAGE WAS 21.0 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * AT 20.0 FEET...MINOR FLOODING OF THE NATURAL FLOOD PLAIN BEGINS. $$ GAC115-102356- /O.CON.KFFC.FL.W.0220.000000T0000Z-000000T0000Z/ /ARCG1.1.ER.091209T2352Z.091210T0900Z.000000T0000Z.UU/ 457 AM EST THU DEC 10 2009 THE FLOOD WARNING CONTINUES FOR THE ARMUCHEE CREEK NEAR ROME 7N * UNTIL FURTHER NOTICE. * AT 4 AM THURSDAY THE STAGE WAS 22.7 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. $$ GAC117-121-102356- /O.CON.KFFC.FL.W.0208.000000T0000Z-091211T1200Z/ /APHG1.1.ER.091209T0907Z.091210T1200Z.091211T0600Z.NO/ 457 AM EST THU DEC 10 2009 THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA * UNTIL FRIDAY MORNING. * AT 3 AM THURSDAY THE STAGE WAS 9.1 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 9.2 FEET THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY FRIDAY MORNING. * AT 9.0 FEET...ALPHARETTA GREENWAY EXPERIENCES SIGNIFICANT FLOODING AND RESULTS IN CLOSURE OF MOST OF THE WALKING AND BIKING PATHS. $$ GAC059-133-219-102356- /O.CON.KFFC.FL.W.0209.000000T0000Z-091213T0600Z/ /PNFG1.1.ER.091209T2055Z.091211T0000Z.091213T0000Z.NO/ 457 AM EST THU DEC 10 2009 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR PENFIELD * UNTIL LATE SATURDAY NIGHT. * AT 3 AM THURSDAY THE STAGE WAS 12.6 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 14.4 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY EVENING. * AT 15.0 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO FIELDS... WOODLANDS AND PASTURES NEAR THE RIVER. $$ GAC057-101027- /O.CAN.KFFC.FL.W.0219.000000T0000Z-091210T0957Z/ /ECTG1.1.ER.091209T2151Z.091210T0230Z.091210T0623Z.UU/ 457 AM EST THU DEC 10 2009 THE FLOOD WARNING IS CANCELLED FOR THE ETOWAH RIVER NEAR EAST CANTON * AT 3 AM THURSDAY THE STAGE WAS 16.2 FEET...AND FALLING. * FLOOD STAGE IS 17.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 9, 6:33 PM EST, 44 minutes earlier.
Area forecast discussion, Dec 9, 6:33 PM EST, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 633 PM EST WED DEC 9 2009 .UPDATE... UPDATED ZONES TO ADD LOW POPS DOWN ACROSS THE FAR SOUTHERN REACHES OVERNIGHT. THE FRONT IS BEGINNING TO SLOW DOWN AS THE FLOW ALOFT GOES NEARLY ZONAL. THIS COUPLED WITH A COUPLE WEAK DISTURBANCES IN THE FLOW ALOFT COULD BRING A FEW SPOTS OF LIGHT RAIN ACROSS THE SOUTHERN ZONES OVERNIGHT. HAVE ADDED 20-30% CHANCE OF LIGHT RAIN TO THE SOUTH...AND TWEAKED LOW TEMPS UP A BIT THERE. OTHERWISE... REST OF FORECAST LOOKS ON TRACK AT THIS TIME. /39 ----------------------PREVIOUS DISCUSSION------------------------ .SHORT TERM /TODAY THROUGH SATURDAY NIGHT/... COLD FRONT IS PUSHING ACROSS THE FAR SOUTHEAST REACHES OF THE FORECAST AREA THIS AFTERNOON. RADAR SHOWS THE PRECIP FIELD HAS ALREADY EXITED THE AREA. PLAN TO HOLD ONTO A SLIGHT CHANCE OF RAIN OVER THE FAR SE ZONES THIS EVENING WITH AN ACTIVE SW FLOW STILL ALOFT. OTHERWISE...CLEARING SKIES AND STRONG COLD AIR ADVECTION IS ON TAP TONIGHT AS A COLD DOME OF HIGH PRESSURE BUILDS FROM THE WEST. ALTHOUGH A BRISK NW WIND WILL CONTINUE OVERNIGHT... PLAN TO ALLOW THE WIND ADVISORY AND HIGH WIND WARNING IN EFFECT UNTIL 6 PM TO EXPIRE AT THAT TIME AS PRESSURE GRADIENT SHOULD RELAX JUST ENOUGH TO ALLOW WINDS TO DIMINISH BELOW ADVISORY AND WARNING CRITERIA. HIGH PRESSURE WILL DOMINATE THROUGH FRIDAY...THEN SLIPS EAST FRIDAY NIGHT WHILE MODELS SHOW ANOTHER LOW PRESSURE SYSTEM DEVELOPING OVER THE WESTERN GULF...THEN TRACKING ACROSS THE NORTHERN GULF REGION THROUGH SUNDAY. THIS SYSTEM WILL PUMP GULF MOISTURE NORTHWARD OVER A COOL NE-EAST SURFACE FLOW...RESULTING IN LIGHT TO OCCASIONALLY MODERATE RAINS SPREADING OVER NORTH AND CENTRAL GA SATURDAY- SATURDAY NIGHT. AT THIS TIME EXPECT WIDESPREAD RAINFALL AMOUNTS TO BE MAYBE ONE HALF INCH ACROSS NORTH GA AND POSSIBLY 1 TO 1.5 INCHES FURTHER SOUTH. EXPECT THE HIGHER RAINFALL AMOUNTS TO BE GENERALLY ALONG AND SOUTH OF A HAMILTON TO MILLEDGEVILLE LINE. SO FAR IT APPEARS THESE RAINFALL AMOUNTS WOULD BE LOW ENOUGH TO PREVENT ANY WIDESPREAD FLOOD PROBLEMS...BUT WILL MONITOR THIS POTENTIAL CLOSELY WITH AREA GROUNDS ALREADY WELL SATURATED. IT APPEARS THE RAINS WILL NOT SPREAD INTO NORTH GA FRIDAY NIGHT WHILE NEAR FREEZING TEMPS WOULD SUPPORT WINTRY PRECIP... BUT WILL HAVE TO WATCH THE TIMING OF THINGS CLOSELY FOR THIS POTENTIAL. OTHERWISE...WENT WITH OR SLIGHTLY COOLER THAN THE COOLER MAV GUIDANCE FOR TONIGHT WITH CLEARING SKIES AND STRONG COLD AIR ADVECTION. THEN LEANED TOWARD A MAV AND MET BLEND FOR REMAINING SHORT TERM PERIOD TEMPS. .LONG TERM /SUNDAY THROUGH TUESDAY/... OVERRUNNING RAINS SHOULD MOVE OFF TO THE EAST LATE SUNDAY-SUNDAY NIGHT... BUT ANY BREAK WILL BE SHORT-LIVED AS GFS AND ECMWF SHOW ANOTHER LOW PRESSURE SYSTEM AND FRONTAL BOUNDARY MOVING ACROSS THE LOWER MS VALLEY BY MONDAY NIGHT. THIS WILL SPREAD WIDESPREAD SHOWERS AND MAYBE A FEW THUNDERSTORMS OVER THE AREA ON TUESDAY. WONT MENTION THUNDER JUST YET AS INSTABILITIES REMAIN SOUTH. HOWEVER...MAY HAVE TO ADD THIS WORDING WITH LATER MODEL RUNS AS A DEEP SOUTHERLY FLOW DEVELOPS AHEAD OF THE APPROACHING SYSTEM. && .FIRE WEATHER... DRY HIGH PRESSURE WILL BUILD OVER THE REGION TONIGHT AND THURSDAY. THIS WILL ALLOW AFTERNOON RH VALUES FOR SOME AREAS TO BRIEFLY DIP BELOW CRITICAL LEVELS THURSDAY AND FRIDAY. HOWEVER...EXPECT FUEL MOISTURES TO REMAIN WET FROM RECENT RAINS AND DURATIONS TO BE LESS THAN 4 HOURS. THEREFORE... NO FIRE WEATHER WATCH OR RED FLAG WARNING IS ANTICIPATED AT THIS TIME. && .AVIATION... SKIES MOSTLY CLEAR OVERNIGHT WITH ONLY PATCHY HIGH CLOUDS. VISIBILITY UNRESTRICTED. GRADIENT RELAXING OVERNIGHT AS LOW PRESSURE MOVES FARTHER NORTHEAST INTO CANADA. WEST TO NORTHWEST WINDS DIMINISHING TO 10 TO 15KT FOR THE NIGHT...INCREASING TO 10 TO 20KT AFTER 12Z THURSDAY AS A REINFORCING SURGE OF DRIER AND COLDER AIR PUSHES INTO THE STATE. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 62 34 51 28 47 / 10 5 5 10 10 ATLANTA 62 32 48 27 44 / 10 5 5 10 10 BLAIRSVILLE 51 28 43 20 43 / 10 0 5 10 10 CARTERSVILLE 66 29 46 22 45 / 10 0 5 10 10 COLUMBUS 68 38 52 32 49 / 10 5 5 10 10 GAINESVILLE 54 31 48 23 47 / 10 5 5 10 10 MACON 71 38 55 31 49 / 20 5 5 10 10 ROME 54 29 47 27 47 / 5 0 5 5 5 PEACHTREE CITY 69 33 49 26 45 / 10 5 5 10 10 VIDALIA 72 43 55 34 51 / 30 10 20 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE... FLOYD...FORSYTH...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...MACON...MADISON...MARION...MERIWETHER...MONROE... MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON... OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...PULASKI... PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART... SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS... TREUTLEN...TROUP...TWIGGS...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITFIELD...WILCOX...WILKES... WILKINSON. HIGH WIND WARNING UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY...PICKENS... TOWNS...UNION...WHITE. && 39/41
Hazardous weather outlook, Dec 9, 9:57 AM EST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 957 AM EST WED DEC 9 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101500- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 957 AM EST WED DEC 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT STRONG GUSTY WINDS THROUGH THIS AFTERNOON ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A COLD FRONT ACROSS CENTRAL GEORGIA WILL MOVING INTO SOUTH GEORGIA AND THE CAROLINAS THIS AFTERNOON. STRONG HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THE FRONT. THIS WILL BRING STRONG GUSTY GRADIENT WINDS TO MUCH OF NORTH AND CENTRAL GEORGIA WITH DAMAGING WINDS POSSIBLE ACROSS THE HIGHER ELEVATIONS OF THE MOUNTAINS. FOR MORE INFORMATION ON THE POTENTIALLY DAMAGING WINDS...SEE THE LATEST WIND ADVISORY AND HIGH WIND WARNING STATEMENTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Local storm report, Dec 9, 2:10 PM EST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
210 PM EST WED DEC 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG 3 WSW RIVERDALE 33.56N 84.47W
12/09/2009 FULTON GA PUBLIC
COUPLE OF PINE TREES DOWN ON ADDISON PARK AT OLD NATIONAL
HIGHWAY.
0410 AM TSTM WND DMG 1 SSW BROOKS 33.27N 84.47W
12/09/2009 FAYETTE GA PUBLIC
LARGE TREE DOWN IN A POND...CRUSHED FOOT BRIDGE TO ISLAND
IN THE POND.
&&
20Local storm report, Dec 9, 3:20 PM EST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 PM EST WED DEC 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM NON-TSTM WND DMG ELLIJAY 34.69N 84.48W
12/08/2009 GILMER GA EMERGENCY MNGR
TEN TO TWELVE TREES DOWN ACROSS THE COUNTY FROM STRONG
NON-CONVECTIVE WINDS.
0100 AM TSTM WND DMG E LA FAYETTE 34.71N 85.28W
12/09/2009 WALKER GA COUNTY OFFICIAL
TWO TREES DOWN EAST OF LAFAYETTE. ONE WAS DOWN ON LOWER
MILL CREEK ROAD NEAR HWY 136 NEAR VILLANOW...AND THE
OTHER DOWN ON TEEMS ROAD NEAR BEAUMOUNT.
0100 AM TSTM WND DMG MENLO 34.48N 85.48W
12/09/2009 CHATTOOGA GA COUNTY OFFICIAL
ONE TREE DOWN ON CLOUDLAND ROAD NEAR MENLO AND ONE DOWN
ON HWY 100 NEAR SUMMERVILLE.
0106 AM FLASH FLOOD ROSSVILLE 34.97N 85.29W
12/09/2009 WALKER GA COUNTY OFFICIAL
EAST LAKE VIEW DRIVE AND MACK SMITH ROAD IN ROSSVILLE ARE
CLOSED DUE TO WATER ON ROADWAY.
0112 AM TSTM WND DMG 5 E LA FAYETTE 34.71N 85.19W
12/09/2009 WALKER GA COUNTY OFFICIAL
ONE TREE DOWN ON LOWER MILL CREEK ROAD NEAR HWY 136...AND
ANOTHER DOWN ON TEEMS ROAD.
0112 AM TSTM WND DMG TRENTON 34.87N 85.51W
12/09/2009 DADE GA COUNTY OFFICIAL
ONE TREE DOWN NEAR TRENTON.
0118 AM TSTM WND DMG N EVERETT SPRINGS 34.49N 85.11W
12/09/2009 FLOYD GA COUNTY OFFICIAL
4-5 TREES DOWN AND A FEW POWERLINES DOWN ACROSS NORTHERN
FLOYD COUNTY.
0120 AM TSTM WND DMG TILTON 34.67N 84.94W
12/09/2009 WHITFIELD GA COUNTY OFFICIAL
A DOZEN OR MORE TREES DOWN ACROSS SOUTHERN WHITFIELD
COUNTY...WITH SOME POWERLINES DOWN. A FEW TREES ALSO
REPORTED DOWN NEAR ROCKY FACE.
0124 AM TSTM WND DMG RESACA 34.58N 84.94W
12/09/2009 GORDON GA COUNTY OFFICIAL
911 INDICATED NUMEROUS TREES DOWN AND FENCES BLOWN OVER.
NO SPECIFIC INFORMATION IS AVAILABLE AT THIS TIME.
0130 AM TSTM WND DMG TILTON 34.67N 84.94W
12/09/2009 WHITFIELD GA COUNTY OFFICIAL
AT LEAST 40 TREES DOWN COUNTYWIDE...WITH MOST
CONCENTRATED ACROSS SOUTH WHITFIELD.
0136 AM TSTM WND DMG RAMHURST 34.70N 84.73W
12/09/2009 MURRAY GA COUNTY OFFICIAL
AROUND 8 TREES DOWN NEAR RAMHURST AND SOUTHERN PORTIONS
OF MURRAY COUNTY.
0200 AM FLASH FLOOD 5 NW SUMMERVILLE 34.53N 85.41W
12/09/2009 CHATTOOGA GA COUNTY OFFICIAL
911 REPORTED 17-18 ROADS CLOSED...INCLUDING BEAVERS ROAD
AND DOVER HILL...AMONG OTHERS.
0235 AM TSTM WND DMG CEDARTOWN 34.01N 85.25W
12/09/2009 POLK GA COUNTY OFFICIAL
SEVERAL TREES BLOWN DOWN IN THE CEDARTOWN CITY LIMITS.
0245 AM TSTM WND DMG FISH CREEK 34.01N 85.13W
12/09/2009 POLK GA COUNTY OFFICIAL
A FEW TREES BLOWN DOWN AROUND FISH CREEK.
0250 AM TSTM WND DMG ROCKMART 34.00N 85.04W
12/09/2009 POLK GA COUNTY OFFICIAL
ONE TREE BLOWN DOWN IN THE CITY LIMITS.
0250 AM TSTM WND DMG ROME 34.26N 85.18W
12/09/2009 FLOYD GA EMERGENCY MNGR
UP TO 18 TREES BLOWN DOWN IN AND AROUND ROME. SEVERAL
POWER LINES WERE TAKEN DOWN ALSO.
0250 AM TSTM WND DMG LINDALE 34.19N 85.18W
12/09/2009 FLOYD GA COUNTY OFFICIAL
ONE TREE DOWN.
0348 AM TSTM WND DMG MORELAND 33.29N 84.77W
12/09/2009 COWETA GA COUNTY OFFICIAL
ELEVEN TREES AND A COUPLE POWERLINES DOWN NEAR NEWNAN AND
MORELAND.
0354 AM TSTM WND DMG MORROW 33.58N 84.34W
12/09/2009 CLAYTON GA COUNTY OFFICIAL
A COUPLE TREES DOWN ON NEAR MT. ZION ROAD AND MT. ZION
CIRCLE.
0400 AM TSTM WND DMG 3 WSW RIVERDALE 33.56N 84.47W
12/09/2009 FULTON GA PUBLIC
COUPLE OF PINE TREES DOWN ON ADDISON PARK AT OLD NATIONAL
HIGHWAY.
0410 AM TSTM WND DMG PEACHTREE CITY 33.39N 84.57W
12/09/2009 FAYETTE GA COUNTY OFFICIAL
FEW TREES DOWN.
0410 AM TSTM WND DMG BROOKS 33.29N 84.46W
12/09/2009 FAYETTE GA COUNTY OFFICIAL
ONE TREE DOWN.
0410 AM TSTM WND DMG FAYETTEVILLE 33.45N 84.46W
12/09/2009 FAYETTE GA COUNTY OFFICIAL
FEW TREES DOWN IN FAYETTEVILLE...INCLUDING ONE ON HWY 85
CONNECTOR SOUTH.
0410 AM TSTM WND DMG 1 SSW BROOKS 33.27N 84.47W
12/09/2009 FAYETTE GA PUBLIC
LARGE TREE DOWN IN A POND...CRUSHED FOOT BRIDGE TO ISLAND
IN THE POND.
0412 AM TSTM WND DMG 4 NW GRIFFIN 33.28N 84.32W
12/09/2009 SPALDING GA COUNTY OFFICIAL
SEVERAL TREES DOWN NORTHWEST OF GRIFFIN.
0412 AM TSTM WND DMG 6 SW CONYERS 33.60N 84.09W
12/09/2009 ROCKDALE GA COUNTY OFFICIAL
TWO TREES DOWN AND ONE POWERLINE DOWN IN SOUTHERN
ROCKDALE COUNTY.
0415 AM TSTM WND DMG THOMAS CROSSROADS 33.41N 84.68W
12/09/2009 COWETA GA AMATEUR RADIO
FEW POWERLINES DOWN.
0415 AM TSTM WND DMG NEWNAN 33.38N 84.79W
12/09/2009 COWETA GA AMATEUR RADIO
SEVERAL TREES DOWN NEAR NEWNAN.
0418 AM TSTM WND DMG BETHLEHEM 33.94N 83.71W
12/09/2009 BARROW GA COUNTY OFFICIAL
ONE TREE DOWN NEAR BETHLEHEM.
0426 AM TSTM WND DMG 2 WSW COVINGTON 33.59N 83.89W
12/09/2009 NEWTON GA COUNTY OFFICIAL
ONE TREE DOWN ON SALEM ROAD.
0430 AM FLASH FLOOD 2 SW TILTON 34.65N 84.96W
12/09/2009 WHITFIELD GA EMERGENCY MNGR
FRAZIER DRIVE WAS WASHED OUT BY A STREAM.
0430 AM FLASH FLOOD 7 SW DALTON 34.70N 85.06W
12/09/2009 WALKER GA EMERGENCY MNGR
STOVER CREEK WASHED OUT STOVER CREEK ROAD. SIGNIFICANT
DAMAGE TO THREE...SIX FOOT DIAMETER PIPES. WHITFIELD
COUNTY MOBILE EMERGENCY COMMAND CENTER WILL BE ON THE
SEEN THROUGHOUT THE NIGHT.
0430 AM FLASH FLOOD 3 SW DALTON 34.74N 85.01W
12/09/2009 WHITFIELD GA EMERGENCY MNGR
DROWNING BEAR CREEK WASHED OUT VINEWOOD DRIVE. THE
BASEMENT OF A HOME NEAR BY WAS FLOODED.
0435 AM FLOOD ROME 34.26N 85.18W
12/09/2009 FLOYD GA EMERGENCY MNGR
SEVERAL ROADS TEMPORARILY CLOSED DUE TO STREET FLOODING
IN LOW LYING AREAS. A MOBILE HOME ON SHORTER ROAD IN A
FLOOD PRONE AREA HAD WATER DAMAGE.
0436 AM TSTM WND DMG 7 NNW MONTICELLO 33.40N 83.73W
12/09/2009 JASPER GA COUNTY OFFICIAL
FEW TREES DOWN AND A FEW POWERLINES DOWN. NO ADDITIONAL
INFORMATION AVAILABLE.
0436 AM TSTM WND DMG ATHENS 33.96N 83.39W
12/09/2009 CLARKE GA COUNTY OFFICIAL
TWO TREES DOWN...ONE ON HOUSE. TWO POWERLINES DOWN.
0436 AM TSTM WND DMG S NICHOLSON 34.11N 83.43W
12/09/2009 JACKSON GA COUNTY OFFICIAL
FEW TREES DOWN SOUTH OF NICHOLSON.
0436 AM TSTM WND DMG N JACKSON 33.29N 83.96W
12/09/2009 BUTTS GA COUNTY OFFICIAL
FEW TREES DOWN...ONE ON VEHICLE.
0442 AM TSTM WND DMG DANIELSVILLE 34.12N 83.22W
12/09/2009 MADISON GA COUNTY OFFICIAL
FOUR TO FIVE LARGE TREES DOWN AND A FEW POWERLINES DOWN
SOUTH OF DANIELSVILLE.
0442 AM TSTM WND DMG 3 SW ATHENS 33.92N 83.43W
12/09/2009 OCONEE GA COUNTY OFFICIAL
ONE LARGE TREE DOWN ON CRYSTAL HILLS DRIVE.
0518 AM TSTM WND DMG UNION POINT 33.62N 83.08W
12/09/2009 GREENE GA COUNTY OFFICIAL
ONE TREE DOWN ON LAMB AVENUE.
0530 AM FLASH FLOOD 7 ESE SUMMERVILLE 34.44N 85.23W
12/09/2009 CHATTOOGA GA PUBLIC
THE ARMUCHEE CREEK CAME OUT OF ITS BANKS AND FLOODED THE
CRAWL SPACE OF A HOME.
0548 AM TSTM WND DMG BUTLER 32.56N 84.24W
12/09/2009 TAYLOR GA COUNTY OFFICIAL
ONE TREE DOWN ALONG HWY 137.
0554 AM TSTM WND DMG NORWOOD 33.46N 82.71W
12/09/2009 WARREN GA COUNTY OFFICIAL
A FEW TREES DOWN COUNTYWIDE.
0700 AM FLASH FLOOD SUGAR VALLEY 34.56N 85.01W
12/09/2009 GORDON GA EMERGENCY MNGR
SNAKE CREEK CAME OUT OF ITS BANKS AND FLOODED BAUGH
MOUNTAIN ROAD.
&&
KFRANTZLocal storm report, Dec 9, 4:46 PM EST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
446 PM EST WED DEC 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM NON-TSTM WND DMG 6 N TRENTON 34.96N 85.51W
12/09/2009 DADE GA EMERGENCY MNGR
GUSTY WINDS ACROSS THE HIGHER ELEVATIONS OF DADE COUNTY
HAVE DOWNED 1 TO 2 TREES ACROSS HAIL GAP ROAD, BROW ROAD,
AND NEW HOME ROAD.
&&
DDARBEThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 7:08 PM EST | River Flood Warning | FFC | Gwinnett | 4 hr |
| Dec 9, 7:21 PM EST | River Flood Warning | FFC | Floyd | 26 hr |
| Dec 10, 3:15 PM EST | Red Flag Warning | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 27 hr |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.